MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1038/modpathol.2011.115

Медицинская библиотека · Modern pathology : an official journal of the United States and Canadian Academy of Pathology, Inc · 2011

Chemotherapy-related leiomyopathy: a suggested morphological explanation for the intestinal dysmotility affecting patients treated with anthracyclines.

Millington Karmaine A, Pascasio Judy Mae, Halligan Gregory E, de Chadarévian Jean-Pierre

СтатьяПеревод в очереди

Аннотация

Anthracycline, used in oncological chemotherapy, has one well-known side effect: cardiotoxicity. Another is abnormal intestinal motility such as constipation and ileus, the pathogenesis of which, to our knowledge, has not been morphologically investigated. We conducted a study in search of morphological evidence that might shed some light on the pathogenesis of the motility dysfunction. Autopsies performed between 2002 and 2007 were reviewed to select cases of children who had received anthracycline therapy for various neoplasms. The seven patients found had leukemias, lymphomas, or renal solid tumors. They all suffered from constipation or intestinal dysmotility, and no case of anthracyclin-treated neoplasia without the side effect was found in the files. Tissue samples from the heart, gastrointestinal tract, uterus, urinary bladder, and skeletal muscles were examined by light and electron microscopy. As described by others, the myocardium of all anthracycline-treated patients showed loss of myofilaments, fibrosis, mitochondrial proliferation, and pools of accumulated Z-band material. In the gastrointestinal tract and other smooth muscle-endowed organs such as muscular blood vessels, bladder and uterus, the muscularis displayed hyalinization and disorganization, including loss of myofilaments and moderate-severe fibrosis. This study illustrates changes in the smooth muscle, and that of the gastrointestinal tracts and their vessels in particular, in patients treated with anthracycline, who had experienced motility dysfunction associated with their chemotherapy, suggesting that, in addition to the heart, anthracycline may also damage smooth muscle fibers and thus be instrumental in the pathogenesis of the side effects.

Для цитирования: Millington Karmaine A, Pascasio Judy Mae, Halligan Gregory E, de Chadarévian Jean-Pierre. Chemotherapy-related leiomyopathy: a suggested morphological explanation for the intestinal dysmotility affecting patients treated with anthracyclines.. Modern pathology : an official journal of the United States and Canadian Academy of Pathology, Inc. 2011. DOI: 10.1038/modpathol.2011.115.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.